Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 326, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 20, 2011, 7:26 PM CDT for Caldwell Parish, Jackson Parish, Ouachita Parish, Louisiana. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 20, 2011, 7:26 PM CDT (00:26 UTC)
- Expired
- Aug 20, 2011, 8:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Caldwell Parish, LA, Jackson Parish, LA, Ouachita Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 20, 8:00 PM CDT | TSTM WND DMG | 7 S West Monroe, LA | TREES AND POWERLINES DOWN ON PHILPOT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 504 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 2657 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- -98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
566
WUUS54 KSHV 210026
SVRSHV
LAC021-049-073-210115-
/O.NEW.KSHV.SV.W.0326.110821T0026Z-110821T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CDT SAT AUG 20 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CALDWELL PARISH IN NORTH CENTRAL LOUISIANA...
EASTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
SOUTHERN OUACHITA PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...WEST MONROE...MONROE...CLAIBORNE...
BROWNSVILLE-BAWCOMVILLE...
* UNTIL 815 PM CDT
* AT 723 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR RICHWOOD...OR 6 MILES SOUTH
OF BROWNSVILLE-BAWCOMVILLE...AND MOVING SOUTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAPINE...FONDALE...LUNA...CYPRESS...CHATHAM...BOSCO...VIXEN AND
RIVERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3216 9253 3255 9237 3256 9202 3241 9197
3237 9200 3229 9202 3227 9198 3223 9199
3218 9197 3217 9190 3216 9189 3215 9189
TIME...MOT...LOC 0026Z 356DEG 15KT 3239 9213
$$
091 follow-up statement
966
WWUS54 KSHV 210059
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
759 PM CDT SAT AUG 20 2011
LAC021-049-073-210115-
/O.CON.KSHV.SV.W.0326.000000T0000Z-110821T0115Z/
OUACHITA LA-JACKSON LA-CALDWELL LA-
759 PM CDT SAT AUG 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR CALDWELL...JACKSON AND OUACHITA PARISHES...
AT 758 PM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BOSCO...OR 13 MILES SOUTH OF BROWNSVILLE-BAWCOMVILLE...MOVING
SOUTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VIXEN
AND RIVERTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3217 9252 3253 9236 3252 9201 3241 9197
3237 9200 3229 9202 3227 9198 3223 9199
3218 9197 3217 9190 3216 9189 3215 9189
TIME...MOT...LOC 0059Z 356DEG 15KT 3229 9213
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:55 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, Aug 20, 3:55 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
355 PM CDT SAT AUG 20 2011
.DISCUSSION...
ISOLATED CONVECTION HAS DEVELOPED ACROSS THE REGION THIS AFTERNOON...MAINLY
ALONG A WEAK SFC TROUGH WHICH LINGERS FROM SE OK INTO SW AR AND NCNTRL
LA. THIS BOUNDARY ALSO RESIDES ALONG THE HIGHER THETA-E IN
PLACE...RESULTING IN SFC BASED CAPES OF 2000-3000+ J/KG. IT HAS ALSO
RESULT IN MUCH MORE LIMITED MIXING OF DEWPOINTS THIS AFTERNOON...WITH
HEAT INDICES NEARING...OR IN SOME CASES...BRIEFLY EXCEEDING HEAT
ADVISORY CRITERIA GIVEN THE EXTREME HEATING IN PLACE. THIS CONVECTION
WILL REMAIN DIURNALLY DRIVEN...AND SHOULD WEAKEN THIS EVENING WITH THE
LOSS OF HEATING. WILL EXPAND SLIGHT CHANCE POPS THIS EVENING
AREAWIDE...BEFORE DROPPING THEM AFTER MIDNIGHT FOR ALL BUT THE NE
ZONES...AS THE SRN PLAINS UPPER RIDGE WILL BEGIN TO FLATTEN TONIGHT AS
A WEAK SHORTWAVE FROM NCNTRL AR INTO ERN IL...SHIFTS SE INTO THE MID-
SOUTH REGION.
THIS SHORTWAVE WILL SEND A WEAK COLD FRONT S INTO CNTRL OK/AR
OVERNIGHT...BUT THIS BOUNDARY SHOULD REMAIN SHALLOW ENOUGH SUCH THAT
IT WILL GET HUNG UP IN THE HIGHER TERRAIN OF THE OUACHITAS LATE. THE
NW-SE ORIENTATION OF THE RESIDUAL UPPER TROUGH AXIS WILL ALLOW FOR
VORTICITY ADVECTION TO SPILL SE AROUND THE ERN PERIPHERY OF THE
RIDGE...RESULTING IN A CONTINUED THREAT FOR ISOLATED CONVECTION
REDEVELOPING OVERNIGHT NEAR/AHEAD OF THE FRONT. THE 12Z NAM...WHICH
HAS HANDLED THE CURRENT SFC TROUGH WELL THE LAST COUPLE OF
DAYS...MAINTAINS THIS BOUNDARY OVER THE HEART OF THE FORECAST AREA
SUNDAY...WITH THE AFOREMENTIONED WEAKNESS IN THE RIDGE LINGERING IN VC
OF THIS BOUNDARY THROUGH MUCH OF THE DAY. THUS...HAVE INCLUDED ALL BUT
THE W/SW SECTIONS OF E TX WITH SLIGHT CHANCE POPS. THE 700MB RIDGE IS
PROGGED TO EASE A TAD W INTO N TX...WHICH...WHEN COMBINED WITH THE
INCREASED CLOUD COVER...SHOULD RESULT IN SLIGHTLY MODERATING
TEMPS...BUT STILL WELL IN EXCESS OF THE CENTURY MARK. WITH DEWPOINTS
NOT EXPECTED TO MIX OUT AS WELL AS PREVIOUSLY THOUGHT...HAVE EXTENDED
THE HEAT ADVISORY FOR THE ENTIRE REGION THROUGH 02Z MONDAY.
THE ADVISORY WILL LIKELY NEED TO BE EXTENDED INTO MONDAY AS WELL...AS
THE MID LEVEL RIDGE IS PROGGED TO EASE BACK E INTO EXTREME NE TX/SE
OK/SW AR. AGAIN...ISOLATED MAINLY AFTERNOON CONVECTION WILL BE
POSSIBLE AREAWIDE...BUT SHOULD REMAIN DIURNAL...AND WEAKEN DURING THE
EVENING.
THE NEXT PROGRESSIVE SHORTWAVE REMAINS PROGGED TO DROP SE ACROSS THE
MS VALLEY WEDNESDAY...ALLOWING A WEAK COLD FRONT TO DRIFT S THROUGH
THE REGION WEDNESDAY NIGHT/THURSDAY. THIS TROUGH IS EXPECTED TO EASE
THE LARGE SCALE RIDGE BACK W A BIT OVER THE ROCKIES/PLAINS...BEFORE
EXPANDING E INTO THE MID MS VALLEY. UNFORTUNATELY...LITTLE IF ANY
RAINFALL IS EXPECTED...ALTHOUGH DRIER DEWPOINTS WILL ONLY ADD TO THE
INCREASING WILDFIRE THREAT...RESULTING IN DRIER HUMIDITIES. WILL LEAVE
THE REMAINDER OF THE EXTENDED DRY...AS IT APPEARS THE RIDGE MAY EXPAND
BACK E BY NEXT WEEKEND AS THE LONG RANGE PROGS TAKE A POTENTIAL
TROPICAL CYCLONE ACROSS CUBA LATE NEXT WEEK...IMPACTING FLORIDA BY THE
WEEKEND. THUS...TRIPLE DIGIT HEAT MAY LINGER INTO NEXT WEEKEND AS
WELL...UNFORTUNATELY.
PRELIMS TO FOLLOW BELOW...
15
&&
.AVIATION...
VFR CONDITIONS TO CONTINUE UNDER PERSISTENT RIDGING THROUGH SUNDAY
AFTERNOON. ISOLATED DEEP CONVECTION HAS JUST INITIATED OVER CENTRAL
AR...WHERE AIRMASS IS MOST UNSTABLE. FURTHER SOUTH ACROSS MUCH OF
THE CWA...SCATTERED CUMULUS HAVE BEGUN TO DEVELOP...WITH A FEW
ISOLATED TSTMS POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING NEAR
SUNSET. ANY STORMS THAT DO FORM MAY CONTAIN STRONG GUSTY WINDS.
PREVAILING WIND DIRECTION TODAY WILL BE FROM THE SW...AROUND 5 KTS.
SOME MID AND UPPER LVL CLOUDS MAY ALSO INCREASE ACROSS REGION AFTER
0Z SUNDAY. /VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 80 104 77 105 77 / 20 20 20 20 10
MLU 76 101 75 102 75 / 20 20 20 20 10
DEQ 76 99 75 103 75 / 20 20 20 20 10
TXK 80 100 76 104 77 / 20 20 20 20 10
ELD 76 99 74 102 74 / 20 20 20 20 10
TYR 81 105 80 105 80 / 20 10 10 20 10
GGG 80 105 78 105 78 / 20 10 10 20 10
LFK 76 104 76 103 76 / 20 10 10 20 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 9 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
ARZ050-051-059>061-070>073.
LA...HEAT ADVISORY UNTIL 9 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
LAZ001>006-010>014-017>022.
OK...HEAT ADVISORY UNTIL 9 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
OKZ077.
TX...HEAT ADVISORY UNTIL 9 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
15/07Hazardous weather outlook, Aug 20, 11:50 AM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1150 AM CDT SAT AUG 20 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-211100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1150 AM CDT SAT AUG 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... VERY HOT CONDITIONS WILL PERSIST THIS AFTERNOON AND EARLY EVENING WITH HEAT INDEX VALUES BETWEEN 105 AND 110 DEGREES ACROSS ALL OF THE FOUR STATE REGION. A HEAT ADVISORY REMAINS IN EFFECT THROUGH AT LEAST THIS EVENING. PRECAUTIONS SHOULD BE TAKEN TO PREVENT HEAT RELATED ILLNESSES IF TIME IS SPENT OUTDOORS OR IN AN INSUFFICIENTLY COOLED BUILDING. ALSO...ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF THE STRONGER STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG AND POSSIBLY DAMAGING WINDS...ALONG WITH BRIEF HEAVY RAINFALL. IN ADDITION...FIRE DANGER WILL REMAIN HIGH AS HUMIDITIES FALL TO 20 TO 25 PERCENT ACROSS EAST TEXAS AND POSSIBLY NORTHWEST LOUISIANA...WITH HUMIDITIES BETWEEN 30 TO 35 PERCENT ELSEWHERE ACROSS THE REGION. WINDS MAY BE LOCALLY GUSTY AT TIMES FROM THE SOUTHWEST ATOP VERY DRY AND HOT GROUNDS...AND ALSO NEAR THE THUNDERSTORMS. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL FOR PRODUCING CLOUD TO GROUND LIGHTNING...WHICH MAY IGNITE NEW WILDFIRES ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... TEMPERATURES WILL CLIMB IN EXCESS OF 100 DEGREES EACH DAY...WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE AT MOST. HEAT INDEX VALUES WILL RISE NEAR OR IN EXCESS OF 105 DEGREES EACH DAY AS WELL...AS THE LARGE UPPER LEVEL RIDGE OF HIGH PRESSURE PERSISTS ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. THUS...OUTDOOR ACTIVITIES WILL BE POTENTIALLY DANGEROUS IF PROPER PRECAUTIONS ARE NOT TAKEN TO PREVENT HEAT RELATED ILLNESSES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT. 15
In the hours before
Local storm report, Aug 20, 5:46 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
546 PM CDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 8 SE ATLANTA 33.03N 94.07W
08/20/2011 CASS TX LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN THE MC LEOD COMMUNITY
&&
PARKERLocal storm report, Aug 20, 5:51 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
551 PM CDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG STAMPS 33.36N 93.50W
08/20/2011 LAFAYETTE AR LAW ENFORCEMENT
TREE DOWN
&&
PARKERLocal storm report, Aug 20, 5:56 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
556 PM CDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG WALDO 33.35N 93.30W
08/20/2011 COLUMBIA AR LAW ENFORCEMENT
TREES AND POWERLINES DOWN
&&
PARKERLocal storm report, Aug 20, 6:31 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 PM CDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 3 W PLAIN DEALING 32.91N 93.75W
08/20/2011 BOSSIER LA LAW ENFORCEMENT
TREES AND POWERLINES DOWN
&&
PARKERSpecial weather statement, Aug 20, 7:17 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
717 PM CDT SAT AUG 20 2011
LAZ014-021-210115-
CALDWELL-OUACHITA-
717 PM CDT SAT AUG 20 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 815 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
OUACHITA AND CALDWELL...
INCLUDING THE FOLLOWING LOCATIONS...
BROWNSVILLE-BAWCOMVILLE...CLAIBORNE...MONROE...RICHWOOD...SWARTZ
AND WEST MONROE...
AT 714 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR BROWNSVILLE-BAWCOMVILLE...MOVING
SOUTHEAST AT 10 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
09Local storm report, Aug 20, 7:26 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CDT SAT AUG 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 8 SE GILMER 32.65N 94.85W
08/20/2011 UPSHUR TX LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
&&
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:42 PM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Union | 23 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.